Model for mode hopping in optical parametric oscillators

Agarwal, Girish S. ; Gupta, S. Dutta (1997) Model for mode hopping in optical parametric oscillators Journal of the Optical Society of America B, 14 (8). pp. 2174-2180. ISSN 0740-3224

Full text not available from this repository.

Official URL:

Related URL:


We have developed a model for mode hopping in doubly resonant optical parametric oscillators. The pump produced two pairs of signal-idler modes. We obtain various steady states of interest, namely, when only the first pair oscillates with the other pair that has null amplitudes and vice versa. Stability analysis reveals that there can be an exchange of stability between the oscillating and the zero amplitude pairs. We derive conditions for the exchange of stability in terms of cavity parameters, which can change because of changes in the cavity length or because of fluctuations in the phase of the pump. We demonstrate the exchange of stability from numerical solutions of coupled nonlinear equations for five complex modes (i.e., the pump and the two signal idler pairs). For a specific choice of parameters we also demonstrate the excitation of both the pairs.

Item Type:Article
Source:Copyright of this article belongs to Optical Society of America.
ID Code:11663
Deposited On:13 Nov 2010 14:05
Last Modified:11 May 2011 06:24

Repository Staff Only: item control page